Algebras and Representation

, Volume 1, Issue 4, pp 311–351 | Cite as

Curves on Quasi-Schemes

  • S. Paul Smith
  • James J. Zhang


This paper concerns curves on noncommutative schemes, hereafter called quasi-schemes. Aquasi-scheme X is identified with the category \(Mod{\text{ }}X\) ofquasi-coherent sheaves on it. Let X be a quasi-scheme having a regularly embeddedhypersurface Y. Let C be a curve on X which is in ‘good position’ withrespect to Y (see Definition 5.1) – this definition includes a requirement that Xbe far from commutative in a certain sense. Then C is isomorphic to \(\mathbb{V}_n^1 \), where n is the number of points of intersection of Cwith Y. Here \(\mathbb{V}_n^1 \), or rather \(Mod{\text{ }}\mathbb{V}_n^1 \), is the quotient category \(GrModk[x_1 , \ldots ,x_n ]/\{ {\text{K}}\dim \leqslant n - 2\} {\text{ of }}\mathbb{Z}^n \)-graded modules over the commutative polynomial ring, modulo the subcategory ofmodules having Krull dimension ≤ n − 2. This is a hereditary category whichbehaves rather like \(Mod\mathbb{P}^1 \), the category of quasi-coherentsheaves on \(\mathbb{P}^1 \).

noncommutative geometry quasi-schemes quantum algebra curves 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ajitabh, K.: Modules over elliptic algebras and quantum planes, Proc. London Math. Soc. 179 (1996), 241–260.Google Scholar
  2. 2.
    Ajitabh, K., Smith, S. P. and Zhang, J.: Auslander–Gorenstein rings, Comm. Algebra 26(1998), 2159–2180.Google Scholar
  3. 3.
    Artin, M., Tate, J. and Van Den Bergh, M.: Some algebras related to automorphisms of elliptic curves, In: The Grothendieck Festschrift, Volume 1, Birkhauser, Boston, 1990, pp. 33–85.Google Scholar
  4. 4.
    Artin, M., Tate, J. and Van Den Bergh, M.: Modules over regular algebras of dimension 3, Invent. Math. 106(1991), 335–389.Google Scholar
  5. 5.
    Artin, M. and Zhang, J. J.: Noncommutative projective schemes, Adv. Math. 109(1994), 228–287.Google Scholar
  6. 6.
    Eisenbud, D.: Homological algebra on a complete intersection, with an application to group representations, Trans. Amer. Math. Soc. 260(1980), 35–64.Google Scholar
  7. 7.
    Fulton, W.: Intersection Theory,Springer-Verlag, New York, 1984.Google Scholar
  8. 8.
    Gabriel, P.: Objets injectifs dans les catégories abéliennes, Séminaire Dubriel-Pisot, 12, 1958–59, Éxposé 17.Google Scholar
  9. 9.
    Gabriel, P.: Des catégories abéliennes, Bull. Soc. Math. France 90(1962), 343–448.Google Scholar
  10. 10.
    Gabriel, P.: Sur les catégories abéliennes localement noethériennes et leurs applications aux algèbres étudiées par Dieudonné, Séminaire J.-P. Serre, Mimeographed notes, 1962.Google Scholar
  11. 11.
    Grothendieck, A.: Sur quelques points d’algèbre homologique, Tohoku Math. J. 9(1957), 119–221.Google Scholar
  12. 12.
    Hartshorne, R.: Algebraic Geometry,Springer-Verlag, New York, 1977.Google Scholar
  13. 13.
    Jörgensen, P.: Serre duality for non-commutative projective schemes, Proc. Amer. Math. Soc. 125(1997), 709–716.Google Scholar
  14. 14.
    Jorgensen, P.: Resolutions libres sur hypersurfaces non commutatifs, Preprint, Copenhagen, 1997.Google Scholar
  15. 15.
    Mori, I. and Smith, S. P.: Bezout’s theorem for quantum ℙ2, Preprint, Univ. of Washington, 1997.Google Scholar
  16. 16.
    Popescu, N.: Abelian Categories with Applications to Rings and Modules, Academic Press, London, 1973.Google Scholar
  17. 17.
    Rosenberg, A. L.: Non-commutative schemes, Preprint, Max-Planck-Institut, 1996.Google Scholar
  18. 18.
    Rosenberg, A. L.: Reconstruction of schemes, Preprint, Max-Planck-Institut, 1996.Google Scholar
  19. 19.
    Rosenberg, A. L.: Non-commutative Algebraic Geometry and Representations of Quantized Algebras,Math. Appl. 330, Kluwer Acad. Publ., Dordrecht, 1995.Google Scholar
  20. 20.
    Rotman, J. J.: An Introduction to Homological Algebra, Academic Press, New York, 1979.Google Scholar
  21. 21.
    Smith, S. P.: The four-dimensional Sklyanin algebras, K-Theory 8(1994), 65–80.Google Scholar
  22. 22.
    Smith, S. P. and Zhang, J.: Modules over Sklyanin algebras and skew polynomial rings, in preparation.Google Scholar
  23. 23.
    Vancliff, M.: Quadratic algebras associated with the union of a quadric and a line in ℙ3, J. Algebra 165(1994), 63–90.Google Scholar
  24. 24.
    Vancliff, M. and Van Rompay, K.: Embedding a quantum non-singular quadric in a quantum ℙ3, J. Algebra 195(1997), 93–129.Google Scholar
  25. 25.
    Van Rompay, K.: Segre product of Artin–Schelter regular algebras of dimension 2 and embeddings in a quantum ℙ3, J. Algebra 180(1996), 483–512.Google Scholar
  26. 26.
    Van Rompay, K.: Four-dimensional regular algebras with point scheme a non-singular quadric in ℙ3, Preprint, Univ. of Antwerp, 1996.Google Scholar
  27. 27.
    Van den Bergh, M.: Blowing up of non-commutative smooth surfaces, preliminary manuscript, Limburgs Universitair Centrum, 1997.Google Scholar
  28. 28.
    Yekutieli, A. and Zhang, J.: Serre duality for non-commutative projective schemes, Proc. Amer. Math. Soc. 125(1997), 697–707.Google Scholar

Copyright information

© Kluwer Academic Publishers 1998

Authors and Affiliations

  • S. Paul Smith
    • 1
  • James J. Zhang
    • 1
  1. 1.Department of MathematicsUniversity of WashingtonSeattleU.S.A.

Personalised recommendations